A 16-year-old female asked:
Can you take benadryl (diphenhydramine) and nyquil at the same time?
1 doctor answer • 1 doctor weighed in
Pediatrics 22 years experience
Not best idea: Nyquil has an antihistamine in it already, and benadryl (diphenhydramine) is an antihistamine so you run the risk of overdosing on the antihistamine component. This may cause drowsiness, dryness and can possibly effect respiratory drive. So, not a good idea to take both together.
3.6k viewsAnswered >2 years ago
A 19-year-old female asked:
Can i take Benadryl (diphenhydramine) and nyquil together?
1 doctor answer • 2 doctors weighed in
Pain Management 36 years experience
You can, but: Not recommended due to drug interactions. Both drugs increase sedation and drowsiness.
4.5k viewsReviewed >2 years ago
A 32-year-old member asked:
Can you take Benadryl (diphenhydramine) and hydrocodine at the same time?
1 doctor answer • 3 doctors weighed in
Psychiatry 37 years experience
Be careful: Benadryl (diphenhydramine) can be used with hydrocodone to decrease itching and nausea that sometimes happens with hydrocodone. Benadryl (diphenhydramine) and hydorocodone, however, are both sedating and together cause additive drowsiness. Also both drugs independently can cause constipation and urinary hesitancy, so taken together these problems also can be worse. Be careful and discuss with your doctor.
4.9k viewsReviewed >2 years ago
Last updated Jan 29, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.